MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED
Model Number 380690-02
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted radical with lymphadenectomy prostatectomy surgical procedure, the customer contacted the intuitive surgical, inc.(isi) technical support engineer (tse) and reported that the illuminator was not working during the procedure and showed a red flashing light.The customer tried reseating the lamp module and power cycling the system.The surgery was converted to a laparoscopic procedure.Isi followed up with the initial reporter and obtained the following additional information: the initial reporter confirmed that the procedure was converted to laparoscopic surgery only because of the illuminator not working issue.
 
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting issue with the illuminator, an investigation was completed to determine the cause of this reported event.An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse was able to reproduce the reported problem.The fse checked and found that the illuminator was giving an error 48245 when lamp module was ignited.The lamp was changed but issue remained.The illuminator was ordered and replaced.The system was tested and verified as ready for use.A return material authorization (rma) was issued to the customer requesting to have the intuitive device returned.Isi has not received the product involved with the alleged issue to perform failure analysis.As such, the probable root cause cannot yet be determined based on the information provided.Additional information is being gathered to determine the contribution of the device to the customer reported issue.A follow-up mdr will be submitted if the product is returned (post failure analysis evaluation) or if additional information is received.This complaint is considered a reportable event due to the following conclusion: the customer converted to laparoscopic surgery after the start of the procedure due illuminator not working.While there was no harm or injury to the patient, system unavailability after the start of a surgical procedure could likely cause or contribute to an adverse event if it were to recur as it may lead to an injury due to the patient¿s inability to tolerate a conversion/abortion.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) received the illuminator involved with this complaint and completed the device evaluation.Failure analysis (fa) investigations confirmed the customer reported complaint.The illuminator was installed on the printed circuit assembly (pca) test system.Upon power up no errors were found, but when tried to ignite the lamp error 48244 showed up.Fa checked the error logs and error 48245 did not show up but had an error 48244.During the visual inspection it was found that the illuminator did not come with a lamp module.The illuminator has a few dents on the cover.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
VISION SIDE SYSTEM, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16957621
Report Number2955842-2023-13731
Device Sequence Number12071820
Product Code NAY
UDI-Device Identifier00886874110799
UDI-Public(01)00886874110799
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380690-02
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date07/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexMale